If you think a supplement you’re taking is causing you problems, you can report your experience through the U.S. Government Safety Reporting Portal using the “Report an Adverse Event” button below. It’s important to report any adverse event because these reports help FDA identify and take action against any unsafe products on the market. Be sure you tell your healthcare provide too. Note: Anyone can (and should) report an adverse event, but healthcare providers always should report any adverse events mentioned by patients. When talking with patients, use this list of questions to obtain a comprehensive dietary supplement history.
Report an Adverse EventExternal Link
How do you know if you’ve had an adverse event?
“Adverse events” are unfavorable or unusual reactions,effects, or illnesses that can occur with the use of some dietary supplements, just as they can with over-the-counter and prescription medications. Examples of adverse events include nausea, vomiting, headaches, dizziness, jitteriness or shakiness, rapid or irregular heart rate, chest pain, shortness of breath, marked changes in mood or behavior, and yellowing skin or eyes (which could be an indicator of liver injury). FDA has additional information that can help you identify an adverse event. Such adverse events may be due to one supplement taken alone or to combinations of supplements or to interactions between drugs and supplements. Be sure to listen to your body, pay attention to how you feel, and keep a written list of all prescription medications, dietary supplement products, and over-the-counter medications you are be taking. Tell your healthcare provider about any supplement you’re taking or plan on taking and if you notice any changes in your health status, particularly if you start to feel symptoms you did not experience prior to taking the supplement(s).
Updated 11 June 2019